Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dramatic loss of CD4 while undetectable
Dec 14, 2004

Thanks for all the information you provide on these pages. I am on Viracept and Combivir for 6 years and have been undetectable since then which I am grateful is a long time (first medication still). My last results end of November came back undetectable as well, but I experienced a loss of CD4 from 700 to 416. The percentage didnt change that much, though it is not great. Change from 24% to 21%. The CD4-CD8 ratio went also only down from 0,52 to 0,50. T-cells CD3 altogether went down from 1720 to 1247 though the percentage rose from 59% to 63%. Is there anything I should be aware of that sudden drop of CD4 while they were rising slowly during the last years from 284 to the 600-800s? My doctor doesnt worry too much. So do I in fact, but I am not so sure. I dont want to miss anything. One more question is about natural killer cells. They were always way up until into the 700-900s (25-32%). Now they also dropped suddenly to 495 (25%). Does that mean anything? Thank you very much for your precious time. PS: I started therapy 6 years ago on VL 180.000 and CD4 284.

Response from Dr. Holodniy

Your decrease in absolute CD4 and NK numbers is reflected by the decrease in total t cells and I suspect absolute total lymphocyte number. I can't explain the decrease, but I agree with your doctor, for now.



Previous
Plateauing?
Next
Do some people have naturally low CD4 counts?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement